Alert archive / Arizona / Flash Flood Warnings in 2003
Flash Flood Warning 50, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2003, 2:38 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:38 PM MST (21:38 UTC)
- Expired
- Aug 27, 2003, 4:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 272138 FFWVEF AZC015-NVC003-280045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM MST WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 545 PM MST(545 PM PDT) * AT 238 PM MST(238 PM PDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 7 MILES NORTHWEST OF LAUGHLIN...MOVING SOUTHEAST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... NEAR LAUGHLIN AT 335 PM PDT NEAR BULLHEAD CITY AT 345 PM MST A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND. LAT...LON 3519 11484 3493 11453 3540 11442 3539 11471 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:46 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 10:46 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT WED AUG 27 2003 CORRECTED ENDING TIME OF FLASH FLOOD WATCH IN LAST SENTENCE .SYNOPSIS...A SLOW DECREASE IN MONSOON MOISTURE WILL BE SEEN ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH FRIDAY. HOWEVER...ENOUGH MOISTURE WILL LINGER FOR A CONTINUED THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER THE SOUTHERN PORTION OF THE AREA. && .SHORT TERM...VERY MOIST AIR MASS HANGING OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS MORNING WITH DEWPOINTS FROM THE LOWER 60S TO LOWER 70S. DESERT ROCK SOUNDING PRECIPITABLE WATER VALUE OF 1.21 INCHES IS DOWN FROM 24 HOURS AGO DUE TO SOME MID LEVEL DRYING. 1.21 INCH VALUE STILL WELL ABOVE NORMAL. SOUNDING VERY UNSTABLE AS WELL. MODEL WISE...12Z ETA SHOWS SEVERAL WEAK IMPULSES IN WESTERLY FLOW MOVING OVER VERY MOIST AREA ALONG WITH H250 SPEED MAX WHICH SHOULD ADD SOME DYNAMICS TO THE MIX. ETA THETA-E RIDGE ORIENTATED E-W ACROSS THIS AREA AS WELL. THETA-E VALUES SIMILAR TO YESTERDAY WHERE AREAS GOT HEAVY RAIN. WITH THAT STATED WILL ISSUE A FLASH FLOOD WATCH FROM NOON UNTIL 11 PM THIS EVENING FROM CLARK/SRN NYE COUNTY SOUTH AND INCLUDE ALL OF MOHAVE COUNTY AS WELL. 12Z ETA STILL INSISTS ON A VERY SLOW DRYING TREND GOING INTO THURSDAY AND FRIDAY. UPDATED ZONES OUT SHORTLY FOR FLASH FLOOD WATCH. && .LAS...FLASH FLOOD WATCH FROM NOON UNTIL 1100 PM PDT/MST TODAY. PLEASE REFER TO LATEST STATEMENT FOR DETAILS. && PIERCE
Hazardous weather outlook, Aug 27, 10:10 AM MST, 4 hours 28 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ONCE AGAIN ACROSS MOHAVE...SAN BERNARDINO...AND CLARK COUNTIES THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON UNTIL 1100 PM PDT/MST THIS EVENING. RAINFALL AMOUNTS OF 1.00 TO 2.00 INCHES WILL BE POSSIBLE FROM STRONG...SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ALTHOUGH DRIER WILL MOVE OVER THE AREA TODAY...PLENTY OF LOW LEVEL MOISTURE REMAINS ACROSS THE SOUTHERN PORTION OF THE AREA. THIS WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHWEST ARIZONA...PORTIONS OF SOUTHERN NEVADA...AND SAN BERNARDINO COUNTY IN CALIFORNIA ON THURSDAY AND FRIDAY. ISOLATED ACTIVITY WILL PUSH A LITTLE FURTHER SOUTH AND EAST ON SATURDAY...BEFORE MAINLY DRY AND STABLE CONDITIONS MOVE ACROSS THE AREA SUNDAY THROUGH TUESDAY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:46 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Aug 27, 1:24 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 27, 2:48 PM MST | Flash Flood Warning | VEF | Mohave | 57 min |
| Aug 27, 2:25 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2003Flash Flood Warnings in Nevada, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.